Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 127, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 29, 1999, 5:40 PM MDT for Logan County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1999, 5:40 PM MDT (23:40 UTC)
- Expired
- Aug 29, 1999, 6:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:11 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 29, 3:11 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 311 PM MDT SUN AUG 29 1999 CURRENTLY...WATER VAPOR PICTURES SHOWING SOME PRETTY HEALTHY DRYING HEADING THIS WAY IN THE MID/UPPER LEVELS...AND AN UPPER LEVEL FEATURE PUSHING OVER THE AREA. RADAR IS INDICATING SOME POTENTIALLY SEVERE CONVECTION OVER ZONE 46...AND THEN SOME WIDELY SCATTERED SHOWERS OVER ZONES 40/41. WITH THE SYNOPTIC SCALE ENERGY MOVING EAST FAIRLY QUICKLY AND NO MID/UPPER LEVEL CLOUDINESS UPSTREAM...WILL GO CLEARS AFTER THIS EVENINGS FESTIVITIES CEASE. UPPER RIDGE CENTER STAYS SOUTHEAST OF US THROUGH THE FIRST FOUR PERIODS...WITH AN UPPER TROUGH PROGGED INTO THE GREAT BASIN BY THE END OF THE LAST PERIOD. SOUTHWESTERLY FLOW ALOFT WILL BE ON THE INCREASE MONDAY EVENING INTO THE EXTENDED PERIOD. THE MOISTURE AND THE THETA-E GRIDS DO KEEP US FAIRLY WET THROUGH THE PERIOD...BUT NOT SURE I BELIEVE IT WITH WHAT THE SATELLITE PICTURES ARE INDICATING. THE GRIDS ALSO SHOW AMPLE POTENTIAL INSTABILITY AROUND...BUT SOME MID LEVEL WARMING IS INDICATING. THIS WILL NOT HELP THE CONVECTION CHANCES HOWEVER THE LAPSE RATES ARE STILL NOT THAT BAD. WILL KEEP SOME POPS IN THE AFTERNOONS AND EVENINGS. THE TEMPERATURE/THICKNESS GRIDS SHOW A TAD WARMER ON MONDAY...THEN SAME FOR TUESDAY. IN THE EXTENDED PERIOD...MRF SHOWING UPPER RIDGE GIVING WAY TO PRETTY LARGE UPPER TROUGH/CLOSED LOW LATE THURSDAY AND FRIDAY. THE RUN TO RUN CONSISTENCY HAS BEEN VERY POOR. ITS ALSO SHOWING THE MOISTURE CONTINUING. A LITTLE HARD TO BELIEVE CONSIDERING CURRENT WATER VAPOR PICTURES...BUT WELL SEE. WILL KEEP CHANCE GOING NONE THE LESS. RJK .DEN...NONE.
In the hours before
Special weather statement, Aug 29, 5:15 PM MDT, 25 minutes before
COZ030-032>050-300600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 515 PM MDT SUN AUG 29 1999 ...A LINE OF STRONG THUNDERSTORMS TRACKING OVER ELBERT COUNTY... AT 512 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG THUNDERSTORMS MOVING EAST OVER NORTHERN AND CENTRAL ELBERT COUNTY IN NORTH CENTRAL COLORADO. RADAR HAS DETECTED VERY HEAVY RAIN AND SMALL HAIL WITH THESE STORMS IN THE PAST 30 MINUTES. THIS LINE OF THUNDERSTORMS WAS MOVING EAST AT 20 MPH. RADAR HAS ALSO INDICATED WEAK CIRCULATIONS INSIDE SEVERAL OF THESE STORMS WHICH COULD EVENTUALLY PRODUCE SMALL FUNNELS AND TORNADOES. THE CITIES OF AGATE..CEDAR POINT...DEER TRAIL...AND INTERSTATE 70 ACROSS EASTERN ARAPAHOE AND NORTHEAST ELBERT COUNTIES ARE IN THE PATH OF THESE STORMS. PEOPLE IN THE PATH OF THESE STORMS SHOULD BE OF THE WATCH FOR SEVERE WEATHER SUCH AS LARGE DAMAGING HAIL...TORNADOES...STRONG WINDS AND VERY HEAVY RAIN. BAKER
Special weather statement, Aug 29, 5:15 PM MDT, 25 minutes before
COZ030-032>050-300600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 515 PM MDT SUN AUG 29 1999 ...A LINE OF STRONG THUNDERSTORMS TRACKING OVER ELBERT COUNTY... AT 512 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG THUNDERSTORMS MOVING EAST OVER NORTHERN AND CENTRAL ELBERT COUNTY IN NORTH CENTRAL COLORADO. RADAR HAS DETECTED VERY HEAVY RAIN AND SMALL HAIL WITH THESE STORMS IN THE PAST 30 MINUTES. THIS LINE OF THUNDERSTORMS WAS MOVING EAST AT 20 MPH. RADAR HAS ALSO INDICATED WEAK CIRCULATIONS INSIDE SEVERAL OF THESE STORMS WHICH COULD EVENTUALLY PRODUCE SMALL FUNNELS AND TORNADOES. THE CITIES OF AGATE..CEDAR POINT...DEER TRAIL...AND INTERSTATE 70 ACROSS EASTERN ARAPAHOE AND NORTHEAST ELBERT COUNTIES ARE IN THE PATH OF THESE STORMS. PEOPLE IN THE PATH OF THESE STORMS SHOULD BE OF THE WATCH FOR SEVERE WEATHER SUCH AS LARGE DAMAGING HAIL...TORNADOES...STRONG WINDS AND VERY HEAVY RAIN. BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:55 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 35 min |
| Aug 29, 3:58 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Elbert, Lincoln | 30 min |
| Aug 29, 4:49 PM MDT | Tornado Warning | BOU | Washington | 31 min |
| Aug 29, 5:20 PM MDT | Tornado Warning | BOU | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.